Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taken pills to delay menstruation. Prolonged period after stopping pill. Serious?

I am 40 years old. I went for a business trip when my menses was due. So i got some pills from the doc to stop menstruating during my 5 days business trip. When i came back from business trip, i was told to stop taking the pills. And i did as per my doc s advise. My menses came as soon as i stopped the pills. But it lasted almost a month. Could this be somting serious?
Asked On : Sun, 27 Jan 2013
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
hello, thanks for the query,

Post pill menstrual irregularity is one of most commom side effects.

In some cases, treatment is not necessary. If the heavy bleeding doesn't affect your life or no serious cause is suspected, you may just be reassured that bleeding can vary over time for some people.

The aim of treating menorrhagia is to:
reduce or stop excessive menstrual bleeding.
improve the quality of life of women with menorrhagia.
prevent or correct iron deficiency anaemia caused by heavy menstrual bleeding.

Get your Hb levels checked,
Take iron tablets if low.
take tranostat for symptomatic relief from heavy bleeding.
Contact your doctor to rule out hormonal imbalance.

hope this helps,
Dr Nilofer
Answered: Mon, 28 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Critical Care Specialist Dr. Sadiq Mughal's  Response
Hi thanks for your question.
No this is not a serious issue and there is nothing to worry..This is due to imbalance in hormonal level due to the artificial hormone which you had taken for delaying of your menstrual cycle.Hopefully it will get normalized during next cycle.
Hope this answeers your question.
Answered: Mon, 28 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor